Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Painful cramping with diarrhea
Jun 27, 2006

Dear Dr.

I been on HIV medications for the last 10 years now and have learned to live with my diarrhea which has varied between mild to severe on many ocassions. I accepted it as part of the side effects - one of the very few side effects experienced during my treatment over the past 10 years. Until now. I have started experiencing very painful cramping with the uncontrollable urge to pass gas which has the horrific result of me soiling myself if I don't make it to a bathroom on time. This is absolutely soul destroying as you can imagine and worse than anything I have ever had to deal with. These episodes don't occur frequently but seem to be coming more frequent and I am becoming increasingly wary of my proximity to/from a bathroom!!! I am currently taking Kaletra, Viread and Fuzeon with a statin for high cholestrol... with excellent results. My diet is not great but not the worst. I'd appreciate any advice you can give me.

Best Regards

John

Response from Dr. Conway

First, it will be important to have some tests done on your stools and maybe even on your bowels (such as a colonoscopy) to make sure this isn't jsut an infection or some other conditions that has nothing to do with your HIv and/or your medications. Of your medications, the Kaletra and statins are the main possible causes. If your viral load is undetectable, you may be able to change the Kaletra to something else such as Reyataz that does not cause diarrhea and also does not lead to lipid abnormalities, which may also allow you to stop the statin.



Previous
Do I have an HIV infection.
Next
RASH on feet, back arms - Sustiva?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement